zbMATH — the first resource for mathematics

The Riemann problem and matrix-valued potentials with a convergent Baker-Akhiezer function. (English) Zbl 1178.30048
Theor. Math. Phys. 144, No. 3, 1264-1278 (2005); translation from Teor. Mat. Fiz. 144, No. 3, 453-471 (2005).
Summary: We obtain a simple sufficient condition for the solvability of the Riemann factorization problem for matrix-valued functions on a circle. This condition is based on the symmetry principle. As an application, we consider nonlinear evolution equations that can be obtained by a unitary reduction from the zero-curvature equations connecting a linear function of the spectral parameter z and a polynomial of \(z\). We consider solutions obtained by dressing the zero solution with a function holomorphic at infinity. We show that all such solutions are meromorphic functions on \(\mathbb C _{xt}^{2}\) without singularities on \(\mathbb R _{xt} ^{2}\) . This class of solutions contains all generic finite-gap solutions and many rapidly decreasing solutions but is not exhausted by them. Any solution of this class, regarded as a function of x for almost every fixed t \(\in \mathbb C\), is a potential with a convergent Baker-Akhiezer function for the corresponding matrix-valued differential operator of the first order.

30E25 Boundary value problems in the complex plane
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
37K20 Relations of infinite-dimensional Hamiltonian and Lagrangian dynamical systems with algebraic geometry, complex analysis, and special functions
Full Text: DOI
[1] N. I. Muskhelishvili, Singular Integral Equations [in Russian] (3rd ed.), Nauka, Moscow (1968); English transl. prev. ed., Nordhoff, Groningen (1961); N. P. Vekua, Systems of Singular Integral Equations and Some Boundary Problems [in Russian] (2nd ed.), Nauka, Moscow (1970); English transl.: Systems of Singular Integral Equations, Noordhoff, Groningen (1967).
[2] S. Prossdorf, Some Classes of Singular Equations, North-Holland, Amsterdam (1978).
[3] I. Ts. Gokhberg and M. G. Krein, Usp. Mat. Nauk, 13, No.2, 3–72 (1958); English transl.: Amer. Math. Soc. Transl., Ser. 2, 14 217–287 (1960).
[4] A. N. Parshin, ”To Chapter X: Riemann problem in the theory of functions of a complex variable [in Russian],” in: D. Hilbert: Selected Works, Vol. 2, Faktorial, Moscow (1998), pp. 535–538.
[5] V. E. Zakharov and A. B. Shabat, Funct. Anal. Appl., 13, 166–174 (1980).
[6] V. E. Zakharov, S. V. Manakov, S. P. Novikov, and L. P. Pitaevskii, Theory of Solitons: The Inverse Scattering Method [in Russian], Nauka, Moscow (1980); English transl.: S. P. Novikov, S. V. Manakov, L. P. Pitaevskii, and V. E. Zakharov, Plenum, New York (1984). · Zbl 0598.35002
[7] L. A. Takhtadzhyan and L. D. Faddeev, The Hamiltonian Methods in the Theory of Solitons [in Russian], Nauka, Moscow (1986); English transl.: L. D. Faddeev and L. A. Takhtajan, Berlin, Springer (1987). · Zbl 0632.58003
[8] A. G. Reiman and M. A. Semenov-Tyan-Shanskii, Integrable Systems: Group Theory Approach [in Russian], Inst. Computer Studies, Moscow (2003).
[9] Yu. L. Rodin, Phys. D, 24, 1–53 (1987); A. R. Its, Notices Am. Math. Soc., 50 1389–1400 (2003). · Zbl 0605.30043 · doi:10.1016/0167-2789(87)90065-0
[10] M. Sato, RIMS Kokyuroku, 439, 30–46 (1981).
[11] G. B. Segal and G. Wilson, Publ. Math. IHES, 61, 5–65 (1985).
[12] G. Haak, M. Schmidt, and R. Schrader, Rev. Math. Phys., 4, 451–499 (1992). · Zbl 0782.35069 · doi:10.1142/S0129055X92000121
[13] G. Wilson, ”The \(\tau\)-functions of the \(\mathfrak{g}\) AKNS equations,” in: Integrable Systems: The Verdier Memorial Conf., Luminy, France, July 1–5, 1991 (Progr. Math., Vol. 115, O. Babelon, P. Cartier, and Y. Kosmann-Schwarzbach, eds.), Birkhauser, Basel (1993), pp. 131–145.
[14] D. H. Sattinger and J. S. Szmigielski, Phys. D, 64, 1–34 (1993). · Zbl 0770.34060 · doi:10.1016/0167-2789(93)90247-X
[15] C.-L. Terng and K. Uhlenbeck, Comm. Pure Appl. Math., 53, 1–75 (2000). · Zbl 1031.37064 · doi:10.1002/(SICI)1097-0312(200001)53:1<1::AID-CPA1>3.0.CO;2-U
[16] B. A. Dubrovin, I. M. Krichever, and S. P. Novikov, ”Integrable systems: I [in Russian],” in: Sovrem. Probl. Mat. Fund. Naprav., Vol. 4, Dynamical Systems –4 (V. I. Arnol’d and S. P. Novikov, eds.), VINITI, Moscow (1985), pp. 179–285; English transl.: ”Integrable systems: I,” in: Dynamical Systems IV: Symplectic Geometry and its Applications (Encycl. Math. Sci., Vol. 4, V. I. Arnol’d, S. P. Novikov, and R. V. Gamkrelidze, eds.), Springer, Berlin (1990), pp. 173–280. · Zbl 0591.58013
[17] I. M. Krichever, Sov. Math. Dokl., 22, 79–84 (1980).
[18] I. M. Krichever, J. Sov. Math., 28, 51–90 (1985). · Zbl 0595.35087 · doi:10.1007/BF02104896
[19] I. V. Cherednik, Sov. Phys. Dokl., 27, 716–718 (1982).
[20] S. P. Novikov, Funct. Anal. Appl., 8, 236–246 (1974). · Zbl 0299.35017 · doi:10.1007/BF01075697
[21] A. G. Reiman and M. A. Semenov-Tian-Shansky, Invent. Math., 63, 423–432 (1981). · Zbl 0452.58014 · doi:10.1007/BF01389063
[22] F. Gesztesy, W. Karwowski, and Z. Zhao, Duke Math. J., 68, 101–150 (1992). · Zbl 0811.35122 · doi:10.1215/S0012-7094-92-06805-0
[23] A. Degasperis and A. Shabat, Theor. Math. Phys., 100, 970–984 (1994). · Zbl 0857.34073 · doi:10.1007/BF01016760
[24] V. Yu. Novokshenov, Phys. D, 87, 109–114 (1995). · Zbl 1194.35421 · doi:10.1016/0167-2789(95)00157-Y
[25] V. E. Zakharov and A. B. Shabat, JETP, 34, 62–69 (1972).
[26] A. B. Shabat, Differential Equations, 15, 1299–1307 (1980).
[27] X. Zhou, ”Zakharov-Shabat inverse scattering,” in: Scattering (R. Pike and P. Sabatier, eds.), Acad. Press, San Diego (2002), pp. 1707–1716.
[28] I. M. Krichever, Funct. Anal. Appl., 11, 12–26 (1977). · Zbl 0368.35022 · doi:10.1007/BF01135528
[29] Yu. Laiterer, ”Holomorphic vector bundles and the Oka-Grauert principle [in Russian],” in: Sovrem. Probl. Mat. Fund. Naprav., Vol. 10, Complex Analysis: Several Variables 4 (S. G. Gindikin and G. M. Khenkin, eds.), VINITI, Moscow (1986), pp. 75–121; English transl.: J. Leiterer, in: Several Complex Variables IV: Algebraic Aspects of Complex Analysis (Encycl. Math. Sci., Vol. 10, S. G. Gindikin, G. M. Khenkin, and R. V. Gamkrelidze, eds.), Springer, Berlin (1990), pp. 63–103.
[30] K. Uhlenbeck, J. Differential Geom., 30, 1–50 (1989).
[31] A. Pressley and G. Segal, Loop Groups, Clarendon, Oxford (1986); Russian transl., Mir, Moscow (1990).
[32] F. Musso and A. B. Shabat, Theor. Math. Phys., 144, 1004–1013 (2005); nlin. SI/0502006 (2005). · Zbl 1178.37085 · doi:10.1007/s11232-005-0128-4
[33] A. V. Domrin, Dokl. Math., 67, 349–351 (2003).
[34] B. A. Dubrovin, J. Sov. Math., 28, 20–50 (1985). · Zbl 0561.58043 · doi:10.1007/BF02104895
[35] D. Wu, Inverse Problems, 18, 95–109 (2002). · Zbl 1107.37307 · doi:10.1088/0266-5611/18/1/307
[36] I. McIntosh, Nonlinearity, 7, 85–108 (1994). · Zbl 0840.58023 · doi:10.1088/0951-7715/7/1/005
[37] T. Kato, Perturbation Theory for Linear Operators, Springer, Berlin (1966). · Zbl 0148.12601
[38] L. A. Dickey, Soliton Equations and Hamiltonian Systems, World Scientific, Singapore (1991). · Zbl 0753.35075
[39] B. V. Shabat, Introduction to Complex Analysis [in Russian], Vol. 2, Nauka, Moscow (1985); English transl. Introduction to Complex Analysis: Part II. Functions of Several Variables (Transl. Math. Monogr., Vol. 110), Amer. Math. Soc., Providence, R. I. (1992).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.